Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 224, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2018, 2:35 PM MDT for Arthur County, McPherson County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2018, 2:35 PM MDT (20:35 UTC)
- Expired
- Jul 26, 2018, 3:15 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Arthur County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 76 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:40 PM MDT | HAIL 1 | 18 Wnw Tryon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
301 WUUS53 KLBF 262035 SVRLBF NEC005-117-262115- /O.NEW.KLBF.SV.W.0224.180726T2035Z-180726T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 335 PM CDT THU JUL 26 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southeastern Arthur County in west central Nebraska... Western McPherson County in west central Nebraska... * Until 415 PM CDT/315 PM MDT/. * At 334 PM CDT/234 PM MDT/, a severe thunderstorm was located 17 miles east of Arthur, moving south at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Flatts, Big Lamunyon Flats, Diamond Bar Lake, Bucktail, Bucktail Lake and Schnick Lake. This includes Highway 92 between mile markers 177 and 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4166 10144 4168 10126 4139 10094 4140 10148 TIME...MOT...LOC 2034Z 337DEG 23KT 4163 10136 HAIL...1.00IN WIND...<50MPH $$ Kulik
2 follow-up statements
757
WWUS53 KLBF 262055
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
355 PM CDT THU JUL 26 2018
NEC005-262104-
/O.CAN.KLBF.SV.W.0224.000000T0000Z-180726T2115Z/
Arthur NE-
355 PM CDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4154 10131 4154 10121 4139 10103 4140 10136
TIME...MOT...LOC 2054Z 338DEG 29KT 4148 10126
$$
NEC117-262115-
/O.CON.KLBF.SV.W.0224.000000T0000Z-180726T2115Z/
McPherson NE-
355 PM CDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN MCPHERSON COUNTY...
At 354 PM CDT, a severe thunderstorm was located 17 miles west of
Tryon, moving south at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Diamond Bar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4154 10131 4154 10121 4139 10103 4140 10136
TIME...MOT...LOC 2054Z 338DEG 29KT 4148 10126
HAIL...1.00IN
WIND...<50MPH
$$
Kulik245
WWUS53 KLBF 262109
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
409 PM CDT THU JUL 26 2018
NEC117-262119-
/O.EXP.KLBF.SV.W.0224.000000T0000Z-180726T2115Z/
McPherson NE-
409 PM CDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCPHERSON COUNTY
WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
LAT...LON 4154 10131 4154 10121 4139 10103 4140 10136
TIME...MOT...LOC 2109Z 337DEG 23KT 4140 10121
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:14 PM MDT, 21 minutes earlier.
Area forecast discussion, Jul 26, 2:14 PM MDT, 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 314 PM CDT Thu Jul 26 2018 .SYNOPSIS... Issued at 313 PM CDT Thu Jul 26 2018 H5 analysis this morning had a closed low pressure over northern Lake Superior with a trough extending south into Northern Indiana. High pressure was centered over the north Atlantic with a ridge extending north into southern Greenland. Across the Southwestern CONUS, high pressure was anchored along the Arizona/California border with a ridge extending north into southern Washington state. Downstream of the ridge axis, broad northwest flow extended from eastern Washington southeast into the central and northern plains. Within this flow, shortwaves were noted over Kansas, northern Wyoming and northwestern Montana. In addition, some elevated instability was present across Nebraska this morning into the afternoon hours as evidenced from the abundance of convective alto cumulus which was present. Under partly to mostly cloudy skies, 2 PM CDT temperatures ranged from 74 at Ainsworth to 83 at North Platte. && .SHORT TERM...(This evening through Friday) Issued at 313 PM CDT Thu Jul 26 2018 Tonight and Friday...Thunderstorm chances and the threat for heavy rain are the main forecasting issues over the next 24 hours. Thunderstorms will initiate off the higher terrain of eastern Wyoming during the late afternoon hours. These storms will track to the southeast thanks to northwest H5 steering winds. As they encounter better moisture in eastern Wyoming and the western Nebraska panhandle, they should increase in intensity rapidly around 00z. Activity will track further southeast into swrn Nebraska this evening. As this activity tracks into SWRN nebraska, decreased CAPE and more stable lapse rates, will limit the severe potential compared to further west. Regardless, we could see a strong to low end severe storm this evening in the sern panhandle and far swrn areas. Large hail will be the main threat initially, with a wind and heavy rain threat developing by mid evening. With the heavy rain threat, was initially concerned about flash flood potential in the se panhandle and far southwest. Looking at 3 HR FFG for Deuel county sse to Chase county, values were on the order of 1.5 to 3 inches with the lowest amounts in northern Deuel and se Keith county. These two areas have been relatively dry over the past 1 to 2 days, so will forgo any FFA issuance for now. Could see this being an issue Friday night, and may eventually need a FFA for Friday night in the southwest. This will be contingent on how much rain we get in the SW tonight. The threat for showers and thunderstorms will linger into the overnight, especially in the swrn forecast area as storms ride southeast into the low level jet and moisture axis. Elsewhere light showers with embedded thunderstorms will remain possible Friday morning into Friday afternoon as mid level lapse rates remain elevated. .LONG TERM...(Friday night through Thursday) Issued at 313 PM CDT Thu Jul 26 2018 Friday night through Sunday...Like today, thunderstorms are expected to fire off of the higher terrain of eastern Wyoming Friday afternoon. This activity will drift southeast into the evening hours impacting western portions of the forecast area mainly during the late afternoon/evening hours. Mid level lapse rates are very steep and deep layer shear favorable late tomorrow afternoon into the evening, which will facilitate large hail as the main severe threat. Heavy rain will also be a threat by evening as storms move into the low level jet approaching PWATS greater than 1.5 inches in SWRN Nebraska. Another round of thunderstorms will be possible Saturday night as the flow regime aloft remains unchanged. Storms are expected to develop over the higher terrain of eastern Wyoming and the Black Hills, then track southeast into the nighttime hours Saturday night. Sunday night through Thursday...After Sunday night, a large trough of low pressure aloft, will drop south from Minnesota into the Ozarks. North and west of this feature, ridging will build back into the northern Rockies and northern plains, leading to a drier pattern Monday night into Thursday. Mainly dry conditions will develop with temperatures rising back into the mid to upper 80s by the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1157 AM CDT Thu Jul 26 2018 Mid and high cloudiness will thicken later today with ceilings around 10000 FT AGL at both terminals. There will be a threat for thunderstorms in the vicinity of the KLBF terminal overnight and will handle this with a VCTS group as the bulk of storms is expected to remain west of the terminal. For the KVTN terminal, mid clouds will persist into the overnight with a threat for storms late Friday morning after 15z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Buttler
Hazardous weather outlook, Jul 26, 3:05 AM MDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 405 AM CDT Thu Jul 26 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-270915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 405 AM CDT Thu Jul 26 2018 /305 AM MDT Thu Jul 26 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated to scattered showers and thunderstorms are expected this afternoon and tonight. Isolated strong to briefly severe thunderstorms cannot be ruled out along and south of a line from Ellsworth to Mullen to Broken Bow this afternoon and evening. Hail up to one inch and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are likely Friday through Friday night. Isolated to scattered strong to severe thunderstorms are expected outside of far north central Nebraska, roughly along and east of a line from Valentine to Burwell. Large hail and damaging winds are the primary threats, mainly late in the afternoon and in the evening. Heavy rainfall will also be a concern Friday evening and Friday night. Thunderstorms are possible at times this weekend. However, the potential for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Jul 26, 10:12 AM MDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service North Platte NE 1112 AM CDT THU JUL 26 2018 NEZ009-010-027-028-261715- Loup NE-Holt NE-Garfield NE-Rock NE- 1112 AM CDT THU JUL 26 2018 ...SPECIAL WEATHER STATEMENT... At 1112 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 15 miles west of Amelia to near Rose. Movement was southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Rose, Fox Bayou, Duff and Carson Lake. This includes Highway 183 between mile markers 141 and 161. LAT...LON 4200 9886 4199 9955 4228 9963 4225 9912 TIME...MOT...LOC 1612Z 311DEG 13KT 4222 9927 4220 9941 4225 9953 Kulik
Special weather statement, Jul 26, 11:38 AM MDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service North Platte NE 1238 PM CDT THU JUL 26 2018 NEZ028-029-261845- Wheeler NE-Garfield NE- 1238 PM CDT THU JUL 26 2018 ...SPECIAL WEATHER STATEMENT... At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm near Fort Hartsuff State Park, or 10 miles east of Burwell, moving southeast at 20 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of southeastern Garfield and southwestern Wheeler Counties. LAT...LON 4174 9911 4185 9911 4188 9882 4174 9868 TIME...MOT...LOC 1738Z 314DEG 18KT 4180 9893 Kulik
Special weather statement, Jul 26, 1:17 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service North Platte NE 217 PM CDT THU JUL 26 2018 NEZ024-025-036-037-262015- Hooker NE-McPherson NE-Thomas NE-Logan NE- 217 PM CDT THU JUL 26 2018 ...SPECIAL WEATHER STATEMENT... At 216 PM CDT/116 PM MDT/, Doppler radar was tracking a strong thunderstorm 17 miles northwest of Tryon, moving southeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Big Lamunyon Flats, Sand Beach Lake, East Cody Lake and Shimmons Lake. This includes Highway 97 between mile markers 36 and 52. LAT...LON 4192 10132 4179 10084 4159 10058 4164 10138 TIME...MOT...LOC 1916Z 314DEG 17KT 4179 10108 Kulik
Special weather statement, Jul 26, 2:25 PM MDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 325 PM CDT THU JUL 26 2018 NEZ036-037-059-262130- McPherson NE-Lincoln NE-Logan NE- 325 PM CDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 430 PM CDT... At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near Ringgold, or near Tryon, moving south at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ringgold. This includes the following highways... Highway 92 between mile markers 205 and 221. Highway 97 between mile markers 4 and 26. Highway 83 between mile markers 93 and 105. LAT...LON 4154 10100 4159 10077 4126 10038 4122 10106 TIME...MOT...LOC 2025Z 344DEG 19KT 4150 10086 Kulik
Special weather statement, Jul 26, 2:27 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
327 PM CDT THU JUL 26 2018
NEZ035-036-059-262115-
Arthur NE-McPherson NE-Lincoln NE-
327 PM CDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...NORTHEASTERN
KEITH...SOUTHWESTERN HOOKER...NORTHWESTERN LINCOLN AND WESTERN
MCPHERSON COUNTIES UNTIL 415 PM CDT/315 PM MDT/...
At 327 PM CDT/227 PM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles east of Arthur, moving southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bucktail Lake, Sand Beach Lake, Three Mile Lake, Flatts, Big Lamunyon
Flats, Diamond Bar Lake, Bucktail, Schnick Lake, Calora and Lena.
This includes Highway 92 between mile markers 173 and 193.
LAT...LON 4170 10152 4175 10138 4174 10128 4140 10102
4139 10127 4140 10154
TIME...MOT...LOC 2027Z 336DEG 26KT 4167 10137
KulikThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:12 AM MDT | Special Weather Statement | LBF | Rock | 63 min |
| Jul 26, 11:38 AM MDT | Special Weather Statement | LBF | Garfield | 67 min |
| Jul 26, 1:17 PM MDT | Special Weather Statement | LBF | McPherson | 58 min |
| Jul 26, 2:25 PM MDT | Special Weather Statement | LBF | Logan | 65 min |
| Jul 26, 2:27 PM MDT | Special Weather Statement | LBF | McPherson | 48 min |
| Jul 26, 2:44 PM MDT | Special Weather Statement | LBF | Loup | 61 min |
| Jul 26, 3:08 PM MDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Jul 26, 3:24 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jul 26, 3:44 PM MDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jul 26, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 26, 3:57 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Jul 26, 4:22 PM MDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Jul 26, 4:35 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.